Doctor insights on:
Explanation : Not really. Need a lot, a lot!! Herbal ingredients to change the effectifness of modern medications. It actually never happened ...Read more
Human studies suggests that 1g daily of ginger may be effective for nausea and vomiting in pregnant women when used for short periods (no longer than 4 days). Several studies have found that ginger is better than placebo in relieving morning sickness. In a small study of 30 pregnant women with severe vomiting, those who took 1 gram of ginger every day for 4 days reported more relief from vomiting than those who took placebo. In a larger study of 70 pregnant women with nausea and vomiting, those who received a similar dosage of ginger felt less nauseous and did not vomit as much as those who received placebo. Pregnant women should ask their doctor before taking ginger, and should be careful not take more ...Read more
Does ginger interact with any medication? Is drinking lots of ginger tea (wz grated ginger in it, 3 x day) bad if you take lots of medications?
Ginger: Ginger may effect blood clotting -so consult your dr about use if you take anti-inflammatory meds (i.e. naproxen, ibuprofen) or blood thinners (aspirin, warfarin). Diabetics on meds should also d/w dr because it may v blood sugar & ^ actions of insulin & other medications. Please consult with your physician if you have ulcers -as high dose ginger is usually not recommended in this situation. ...Read more
If you may have vertigo but can't take medication, are their any foods other than ginger that can help?
Be careful: Both tumeric and ginger can increase the efficacy of your medication to treat blood clots resulting in an increased tendency to bleed. I would not expect it to be a problem if you are using these herbs as spices to flavor your food, but would expect a problem if you are taking them as a supplement. Be careful with the amount you ingest and have your lab values followed. ...Read more
I understand that ginger beer might send INR higher. Is it ok on Flecainide as it is a heart medication?
Not ok: You should ok ANY use of ANY alcoholic beverages with your cardiologist. The issue is not whether there is an interaction with flecainide, but whether it is making the underlying heart disease and atrial fibrillation worse. Alcohol can CAUSE and WORSEN atrial fibrillation. If it an occasion drink or two, probably not an issue. If it is daily, and particularly more than one per day, it may be. ...Read more
ginger beer affect Flecainide as I read that ginger should not be taken with a heart medication?
I have had nausea for the past 8 days straight with no relief. I have tried several over the counter medications, eating a bland diet, ginger, flat soda etc...I have had diarrhea & feel somewhat dehydrated. The only thing outstanding in my most recent hea
GI symptoms : You have these symptoms for more than 1 week aleady, it is time to see your 1ry care physician. Feel better. Good luck. ...Read more
I am a 53 year old female and have excessive burping. Tried every OTC medication and also ginger root to no avail. I have been to my dr. And he says that i could have soft tissue disease due to having rheumatoid arthritis. When i burp my chest hurts. I do
Hello. : Hello. I am not answering with a differential diagnosis. Burping can be quite painful and bothersome. Medical acupuncture can be very effective for burping. If there is an underlying medical condition, it won't fix that but it might provide some relief between now and when you see the doctor. Take care. ...Read moreSee 1 more doctor answer
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers